Alert archive / Nebraska / Red Flag Warnings in 2012

Red Flag Warning 31, NWS Cheyenne, WY

June 10, 2012

NWS Cheyenne, WY issued this red flag warning at Jun 10, 2012, 3:58 AM CDT. It took effect at Jun 10, 2012, 1:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2012, 3:58 AM CDT (08:58 UTC)
In effect from
Jun 10, 2012, 1:00 PM CDT
Expired
Jun 10, 2012, 10:36 PM CDT
In force
10 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WWUS85 KCYS 100858
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
258 AM MDT SUN JUN 10 2012

...DRY AND WINDY WEATHER EXPECTED TODAY...

.GUSTY WINDS WILL OCCUR TODAY BEHIND A COLD FRONT THAT PASSED
ACROSS EARLIER. DRIER AIR WILL SPREAD OVER THE AREA WITH AFTERNOON
HUMIDITIES FALLING TO AROUND 15 PERCENT. THIS WILL PRODUCE 
DANGEROUS FIRE WEATHER CONDITIONS TO THE EAST OF THE LARAMIE
RANGE LATE MORNING THROUGH EARLY EVENING SUNDAY.

NEZ311-WYZ301-101000-
/O.CAN.KCYS.FW.A.0023.120610T1700Z-120611T0100Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-
258 AM MDT SUN JUN 10 2012

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 301 AND 311...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE FIRE
WEATHER WATCH.

GUSTY NORTHWEST WINDS WILL OCCUR TODAY BUT IT APPEARS THAT MINIMUM
RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL THRESHOLDS THIS AFTERNOON.

$$

NEZ312-313-WYZ302-310-110100-
/O.UPG.KCYS.FW.A.0023.120610T1700Z-120611T0100Z/
/O.NEW.KCYS.FW.W.0031.120610T1800Z-120611T0100Z/
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
NORTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
258 AM MDT SUN JUN 10 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
302...310...312 AND 313...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 302 NORTH LARAMIE 
  RANGE/MEDICINE BOW NF...FIRE WEATHER ZONE 310 
  PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE...FIRE WEATHER ZONE 
  312 BOX BUTTE/SOUTH SIOUX AND FIRE WEATHER ZONE 313 SCOTTS 
  BLUFF NATIONAL MONUMENT/WILDCAT HILLS.

* WINDS...NORTHWEST TO WEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...WINDY AND DRY WEATHER COMBINED WITH DORMANT GRASSES 
  AND CURED SMALL FUELS...WILL PRODUCE CRITICAL FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
621 
WWUS85 KCYS 101649
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1049 AM MDT SUN JUN 10 2012

...DRY AND WINDY WEATHER EXPECTED TODAY...

.GUSTY WINDS WILL OCCUR TODAY BEHIND A COLD FRONT THAT PASSED
ACROSS SOUTHEAST WYOMING EARLIER THIS MORNING. DRIER AIR WILL SPREAD
OVER THE AREA WITH AFTERNOON HUMIDITIES FALLING TO 10 PERCENT.
THIS WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS TO THE EAST OF
THE LARAMIE RANGE LATE MORNING THROUGH EARLY EVENING TODAY.

WYZ301-110100-
/O.EXA.KCYS.FW.W.0031.120610T1800Z-120611T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-
1049 AM MDT SUN JUN 10 2012

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 301...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 7 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 301 NIOBRARA/LOWER 
  ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND.

* WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...WINDY AND DRY WEATHER COMBINED WITH DORMANT GRASSES 
  AND CURED SMALL FUELS...WILL PRODUCE CRITICAL FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ312-313-WYZ302-310-110100-
/O.CON.KCYS.FW.W.0031.120610T1800Z-120611T0100Z/
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
NORTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
1049 AM MDT SUN JUN 10 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302...
310...312 AND 313...

* AFFECTED AREA...FIRE WEATHER ZONE 302 NORTH LARAMIE 
  RANGE/MEDICINE BOW NF...FIRE WEATHER ZONE 310 
  PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE...FIRE WEATHER ZONE 
  312 BOX BUTTE/SOUTH SIOUX AND FIRE WEATHER ZONE 313 SCOTTS 
  BLUFF NATIONAL MONUMENT/WILDCAT HILLS.

* WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...WINDY AND DRY WEATHER COMBINED WITH DORMANT GRASSES 
  AND CURED SMALL FUELS...WILL PRODUCE CRITICAL FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
574 
WWUS85 KCYS 101909
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
109 PM MDT SUN JUN 10 2012

...DRY AND WINDY WEATHER EXPECTED TODAY...

.GUSTY WINDS WILL CONTINUE THIS AFTERNOON BEHIND A COLD FRONT
THAT PASSED ACROSS SOUTHEAST WYOMING EARLIER THIS MORNING. DRIER
AIR WILL SPREAD OVER THE AREA WITH AFTERNOON HUMIDITIES FALLING TO
10 PERCENT. THIS WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS TO
THE EAST OF THE LARAMIE RANGE LATE MORNING THROUGH EARLY EVENING
TODAY.

NEZ311-110100-
/O.EXA.KCYS.FW.W.0031.000000T0000Z-120611T0100Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
109 PM MDT SUN JUN 10 2012

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 311...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 7 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 311 PINE RIDGE/NEBRASKA 
  NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...WINDY AND DRY WEATHER COMBINED WITH DORMANT GRASSES 
  AND CURED SMALL FUELS...WILL PRODUCE CRITICAL FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ312-313-WYZ301-302-310-110100-
/O.CON.KCYS.FW.W.0031.000000T0000Z-120611T0100Z/
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
109 PM MDT SUN JUN 10 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301...
302...310...312 AND 313...

* AFFECTED AREA...FIRE WEATHER ZONE 301 NIOBRARA/LOWER 
  ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND...FIRE 
  WEATHER ZONE 302 NORTH LARAMIE RANGE/MEDICINE BOW NF...FIRE 
  WEATHER ZONE 310 PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE...
  FIRE WEATHER ZONE 312 BOX BUTTE/SOUTH SIOUX AND FIRE WEATHER 
  ZONE 313 SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS.

* WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...WINDY AND DRY WEATHER COMBINED WITH DORMANT GRASSES 
  AND CURED SMALL FUELS...WILL PRODUCE CRITICAL FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
717 
WWUS85 KCYS 102119
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
319 PM MDT SUN JUN 10 2012

...DRY AND WINDY WEATHER EXPECTED TODAY...

.GUSTY WINDS WILL CONTINUE THIS AFTERNOON BEHIND A COLD FRONT
THAT PASSED ACROSS SOUTHEAST WYOMING EARLIER THIS MORNING. DRIER
AIR WILL SPREAD OVER THE AREA WITH AFTERNOON HUMIDITIES FALLING
TO 10 PERCENT. THIS WILL PRODUCE DANGEROUS FIRE WEATHER
CONDITIONS TO THE EAST OF THE LARAMIE RANGE LATE MORNING THROUGH
EARLY EVENING TODAY.

NEZ311>313-WYZ301-302-310-110400-
/O.EXT.KCYS.FW.W.0031.000000T0000Z-120611T0400Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
319 PM MDT SUN JUN 10 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301...
302...310...311...312 AND 313...

* AFFECTED AREA...FIRE WEATHER ZONE 301 NIOBRARA/LOWER 
  ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND...FIRE 
  WEATHER ZONE 302 NORTH LARAMIE RANGE/MEDICINE BOW NF...FIRE 
  WEATHER ZONE 310 PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE...
  FIRE WEATHER ZONE 311 PINE RIDGE/NEBRASKA NATIONAL 
  FOREST/OGLALA NATIONAL GRASSLANDS...FIRE WEATHER ZONE 312 BOX 
  BUTTE/SOUTH SIOUX AND FIRE WEATHER ZONE 313 SCOTTS BLUFF 
  NATIONAL MONUMENT/WILDCAT HILLS.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...WINDY AND DRY WEATHER COMBINED WITH DORMANT GRASSES 
  AND CURED SMALL FUELS...WILL PRODUCE CRITICAL FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
527 
WWUS85 KCYS 110336
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
936 PM MDT SUN JUN 10 2012

...THE RED FLAG WARNING HAS BEEN CANCELLED...

.SURFACE WINDS HAVE DECREASED OVER SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE THIS EVENING. THE WINDS SHOULD THEN
REMAIN MUCH LIGHTER THE REST OF TONIGHT. ALSO...THE RELATIVE 
HUMIDITY VALUES HAVE INCREASED. THE CRITICAL FIRE WEATHER 
CONDITIONS WILL BE MUCH IMPROVED THE REST OF TONIGHT AND SO
THE RED FLAG WARNING HAS BEEN CANCELLED.  

NEZ311>313-WYZ301-302-310-110445-
/O.CAN.KCYS.FW.W.0031.000000T0000Z-120611T0400Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
936 PM MDT SUN JUN 10 2012

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 301...302...310...311...312 AND
313...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING.

LIGHTER SURFACE WINDS AND HIGHER RELATIVE HUMIDITIES WILL AFFECT
SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THE REST
OF TONIGHT. FOR THOSE REASONS...THE RED FLAG WARNING HAS BEEN
CANCELLED. 

$$

WEILAND

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jun 10, 12:29 AM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 10, 12:29 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1129 PM MDT SAT JUN 9 2012

.AVIATION...06Z TAF ISSUANCE...
VFR CONDITIONS WILL CONTINUE OVER THE CWA THROUGH SUNDAY. CLOUD
BASES WILL LOWER TO 5000-10000 FT AGL ACROSS NORTHERN PORTIONS OF
THE FORECAST AREA TONIGHT AND SUNDAY MORNING...ALONG WITH A FEW
SHOWERS. A COLD FRONT HAS MOVED ACROSS ALL BUT THE FAR SOUTHEAST
PART OF THE FORECAST ARES AS OF 05Z. BEHIND THE FRONT...STRONG
WEST TO NORTHWEST SURFACE WINDS WITH GUSTS UP TO 45 KNOTS. A WEAK
MOUNTAIN WAVE TO THE LEE OF THE MOUNTAINS WILL PERSIST...AND
MAY INTENSIFY LATE TONIGHT THROUGH SUNDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 952 PM MDT SAT JUN 9 2012/

DISCUSSION...
COLD FRONT CONTINUES TO MOVE SOUTH AND EAST THIS EVENING.  AS OF
0330Z THE BOUNDARY WAS LOCATED FROM SOUTH OF KCDR TO JUST NORTH OF
KTOR AND KEAN TO JUST WEST OF KLAR.  TWO TO FIVE MB THREE HOURLY
SURFACE PRESSURE RISES WERE NOW FOUND BEHIND THE FRONT.  WITH THE
PUSH THE FRONTAL SPEED SHOULD INCREASE AS WELL AS WIND SPEEDS.
KCLM AT 0320Z HAD A GUST TO 57 MPH WITH THE FRONTAL PASSAGE.  ALSO
SHOWERS HAVE INCREASED RECENTLY ON THE SOUTH EDGE OF THE SHORTWAVE
TROUGH...IN EASTERN SWEETWATER COUNTY.  IN A RECENT UPDATE HAVE
INCREASED POPS IN THE WEST AND NORTH PARTS OF THE CWA FOR TONIGHT.

PREVIOUS DISCUSSION.../ISSUED AT 707 PM MDT SAT JUN 9 2012/...

DISCUSSION...
INTERESTING FORECAST FOR TONIGHT WITH THE MOVEMENT AND TIMING OF
THE COLD FRONT AND WINDS BEHIND THE FRONT.  THE COLD FRONT WAS
STARTING TO MOVE FASTER WITH LARGER THREE HOURLY SURFACE PRESSURE
RISES AT KCPR AT 00Z.  THE FRONT SHOULD MOVE EAST FAIRLY QUICKLY
AND WILL BE THROUGH THE ENTIRE CWA BY 06Z.  GUSTY WINDS WILL BE
ASSOCIATED WITH THE FRONTAL PASSAGE AND ASSOCIATED COLD AIR
ADVECTION.  HOWEVER...SO FAR AT LEAST THE STRONG OR HIGH WINDS HAVE
YET TO MATERIALIZE.  STRONGEST GUST HAS BEEN AT 50 MPH AND EVEN WITH
FRONTAL PASSAGE KRWL ONLY GUSTED TO 34 MPH.  HOWEVER...GUSTS AT KTMH
HAVE INCREASED TO 42 MPH.  FOR NOW WILL CANCEL THE HIGH WIND WARNING
THAT WAS IN EFFECT UNTIL 03Z FOR PARTS OF CARBON COUNTY.  WILL
MONITOR THOUGH DUE TO THE COLD AIR ADVECTION...EVENTUAL BETTER
DIRECTIONAL LINKUP WITH THE WINDS ALOFT AND SUBSIDENCE THERE IS
STILL POTENTIAL FOR HIGH WINDS.  THE 12Z NAM LOW LEVEL HEIGHT
DIFFERENCES FROM KCAG AND KCPR WERE LESS THAN THE 00Z VALUES.  SOME
SHOWERS HAVE ALSO DEVELOPED IN THE FAR NORTH PART OF THE CWA EARLY
THIS EVENING.  HAVE MADE SOME ADJUSTMENTS TO THE FIRST PERIOD OF THE
FORECAST IN A RECENT UPDATE.

PREVIOUS DISCUSSION.../ISSUED AT 130 PM MDT SAT JUN 9 2012/...

SHORT TERM...TONIGHT THROUGH MONDAY...
FORECAST CHALLENGE THIS AFTERNOON IS WHAT TO DO WITH THE WINDS.
CURRENT HIGH WIND WARNING HAS BEEN CLOSE BUT HAS NOT VERIFIED.
WENT AHEAD AND ISSUED A WIND ADVISORY FOR THE SOUTHERN HALF OF THE
PANHANDLE FOR SUNDAY WHICH LOOKS TO BE MARGINAL TOO.

AT 9/18Z COLD FRONT HAS STALLED ACROSS WYOMING FROM A LOW AROUND
RAPID CITY SOUTHWESTWARD THROUGH DOUGLAS BUT NOT YET THROUGH
RAWLINS. THE WIND CORRIDOR FROM RAWLINS TO LARAMIE WHERE THE HIGH
WIND WARNING IS IN EFFECT HAS SEEN MANY LOCATIONS GUSTING TO NEAR
50 MPH AHEAD OF THE FRONT.

MODELS WANT TO PUSH THE FRONT THROUGH SE WY BY 10/03Z AND THE
PANHANDLE BY MIDNIGHT. CANNOT RULE OUT AN ISOLATED SHOWER OR STORM
WITH THE FRONT AS IT MOVES INTO THE HIGHER MOISTURE OF THE
PANHANDLE.

COOLER TEMPERATURES ACROSS THE CWA ON SUNDAY AND MONDAY. SUNDAY
WILL SEE STIFF WINDS IN THE SOUTHERN PANHANDLE. CONFIDENCE ABOUT
50/50 ON THE ADVISORY THOUGH.

LONG TERM...MONDAY NIGHT THROUGH SATURDAY....
DRY AND WARM FORECAST IN THE LONG TERM WITH GRADUALLY WARMING
TEMPERATURES EACH DAY. BY WEDNESDAY...700MB TEMPERATURES FORECAST
TO BE AROUND +14C...UP TO +16C BY FRIDAY. ECMWF STILL ADVERTISING
A BACK DOOR COLD FRONT FOR FRIDAY WHILE GFS HOLD FRONT MORE EAST
ACROSS CENTRAL AND WEST CENTRAL NEBRASKA. THIS WILL NEED TO BE
MONITORED AS THE EVENT DRAWS CLOSER. FOR NOW...KEPT A
PREDOMINANTLY DRY FORECAST WITH TEMPERATURES CLIMBING INTO THE
UPPER 80S/LOW 90S LATE IN THE WEEK.

&&

FIRE WEATHER...
COLD FRONT STARTING TO MOVE SOUTH AND EAST AT 00Z.  GUSTY WINDS
BEHIND THE FRONT TO 45 MPH WERE OCCURRING EARLY THIS EVENING BEHIND
THE FRONT.  THE FRONT WILL MOVE THROUGH THE ENTIRE CWA BY 06Z.
DUE TO LARGE FIRES IN THE AREA AND THE UPCOMING WIND SHIFT AND
CONTINUED STRONG WINDS WILL GO AHEAD AND EXTEND THE RED FLAG WARNING
THROUGH 06Z.  WITH THE WARNING IN EFFECT...WILL LEAVE THE FIRE
WEATHER WATCH AS IS FOR NOW.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR WYZ101-
     WYZ102-WYZ103-WYZ107-WYZ108-WYZ118-WYZ119.
NE...FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR NEZ002-
     NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
     WIND ADVISORY FROM 6 AM SUNDAY TO 3 PM SUNDAY FOR NEZ019-NEZ020-
     NEZ021-NEZ054-NEZ055.

&&

SHORT TERM/FIRE WEATHER...EMANUEL
LONG TERM/AVIATION...JAMSKI
PREVIOUS DISCUSSION...GRIFFITH/CLAYCOMB/WEILAND
Hazardous weather outlook, Jun 9, 11:55 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 PM MDT SAT JUN 9 2012

WYZ101>119-101645-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1055 PM MDT SAT JUN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NORTHWEST WINDS WILL GUST AS HIGH AS 50 MPH THROUGH 2 AM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

IT WILL BE NOTICEABLY COOLER AND WINDY SUNDAY...HOWEVER RELATIVE
HUMIDITIES WILL BE LOW. CRITICAL FIRE WEATHER CONDITIONS WILL
BE POSSIBLE FOR PORTIONS OF SOUTHEAST WYOMING DURING THE LATE
MORNING AND AFTERNOON HOURS.

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AND
FRIDAY. NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-101645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1055 PM MDT SAT JUN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NORTHWEST WINDS WILL GUST AS HIGH AS 40 MPH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY NORTHWEST WINDS...COMBINED WITH MILD TEMPERATURES AND
LOW HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
LATE SUNDAY MORNING THROUGH EARLY EVENING. A FIRE WEATHER
WATCH IS IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE SUNDAY.

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AND
FRIDAY. NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Local storm report, Jun 9, 10:50 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
950 PM MDT SAT JUN 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     NON-TSTM WND GST 13 S GLENDO             42.32N 105.03W
06/09/2012  M57 MPH          PLATTE             WY   MESONET

            SUSTAINED AT 37 MPH.

&&

BCHAPMAN
Special weather statement, Jun 9, 11:14 PM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1014 PM MDT SAT JUN 9 2012

WYZ103-105>107-116>118-100800-
NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MEDICINE BOW...BORDEAUX...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
1014 PM MDT SAT JUN 9 2012

...STRONG WINDS WILL AFFECT PARTS OF SOUTHEAST WYOMING THROUGH
EARLY SUNDAY MORNING...

A COLD FRONT WILL MOVE ACROSS SOUTHEAST WYOMING THROUGH MIDNIGHT.
BEHIND THE FRONT WILL BE STRONG AND GUSTY NORTHWEST WINDS AS
HIGH AS 55 MPH THROUGH EARLY SUNDAY MORNING. AT 920 PM...A GUST
TO 57 MPH WAS REPORTED 13 MILES SOUTH OF GLENDO ON INTERSTATE 25.
THE WINDS WILL DIMINISH SOME AFTER 2 AM.

PEOPLE TRAVELING IN SOUTHEAST WYOMING THROUGH THE EARLY MORNING
HOURS ON SUNDAY SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN
GUSTS.

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 9:23 AM CDTHigh Wind WarningCYSAlbany, Laramie4 hr

Nearby

Red Flag Warnings in Nebraska, 2012Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.